Author Topic: Avast 4.8 and World of Warcraft  (Read 133022 times)

0 Members and 1 Guest are viewing this topic.

Offline Tirani

  • Newbie
  • *
  • Posts: 1
Re: Avast 4.8 and World of Warcraft
« Reply #15 on: April 03, 2008, 09:21:40 PM »
Same issue playing Everquest 2.  Uninstalled the new version and problem solved.  I was having the keyboard and mouse just go crazy.  Press one letter and it would look like:  oooooooooooooommmmmmmmmmmg  thhhhhhhhhhhhhhhhiiiiiiiiiiiiiiiiiiissssss cccccrrrrrrrrraaaaaazzzzzzyy

I disabled all the avast thingies prior to uninstalling but I still had the problem.  (I know, not very technically helpful, just wanted to add my 2 coppers worth that it's happening in at least one other game).

Offline Vladimyr

  • Avast Evangelist
  • Super Poster
  • ***
  • Posts: 1639
  • Super(massive black hole) Poster
Re: Avast 4.8 and World of Warcraft
« Reply #16 on: April 04, 2008, 02:15:38 AM »
And to Vladimyr - remember that those problems shows in WoW only if it's runing full-screen. Runing it in windowed mode makes them not apparent unless you try to alt-tab to use other programs (Opera browser, etc.) as then problems shows in those programs for a change. So, if you could check if your son is runing WoW in full-screen mode or windowed mode it could maybe help a bit.

Sorry Tinara, forgot that bit.
Running full-screen, XP Pro SP2.
There is a way that seems right to a man,
       but in the end it leads to death
.” - Proverbs 16:25

Offline RommieSG

  • Newbie
  • *
  • Posts: 1
Re: Avast 4.8 and World of Warcraft
« Reply #17 on: April 04, 2008, 08:20:51 AM »
The same thing happened to me in Star Wars Galaxies.

Was running fine until I updated Avast!.

When I got back in my packet loss was shooting up to 100%, and my ping was up around 10000

My ping on Ventrilo was also affected because of this, and ping was shooting up to over 24000 at times.

I'm running an ATI Graphics Card as well, on Windows XP Home edition.

I think it's the rootkit.

Offline Tinara

  • Jr. Member
  • **
  • Posts: 23
Re: Avast 4.8 and World of Warcraft
« Reply #18 on: April 04, 2008, 10:22:29 AM »
Odd that it only hits MMORPG games...  :o Tried some RTS games (against AI, not by i-net) and no problem at all... If not WoW, then... maybe something to do with internet transfer? I don't envy your job now Avast devs, must be a hell to find what is cousing such problems...

Offline Terroth

  • Newbie
  • *
  • Posts: 4
Re: Avast 4.8 and World of Warcraft
« Reply #19 on: April 04, 2008, 10:31:18 AM »
Is it possible that it's a combination of Avast, MMOs and something else? Have you tried to just do a clean boot of the OS, with only Avast and graphics drivers, and see what happens when you run the game then?

Offline Tinara

  • Jr. Member
  • **
  • Posts: 23
Re: Avast 4.8 and World of Warcraft
« Reply #20 on: April 04, 2008, 11:08:58 AM »
Actualy I have tried that, to the point I killed every single thing in task manager that wasn't crucial system process, and that allowed me to kill it... Still no change. :/

Offline Terroth

  • Newbie
  • *
  • Posts: 4
Re: Avast 4.8 and World of Warcraft
« Reply #21 on: April 04, 2008, 11:33:48 AM »
http://support.microsoft.com/kb/310353

That's the way to do a real clean boot. :)

Offline adikos

  • Newbie
  • *
  • Posts: 3
Re: Avast 4.8 and World of Warcraft
« Reply #22 on: April 04, 2008, 04:22:03 PM »
I am having the exact same problem. My processes are going crazy when playing WoW. I wondered what was wrong when my keyboard and mouse controls were starting to delay (it actually got me killed, stealthed right into a bunch of elites lol). I also noticed that if i alt tab from WoW to my desktop it takes a couple seconds to load all my desktop icons up (not normal). I cleaned up my desktop thinking maybe i had large files on it (about 50 icons). When i look at my processes during wow i can see my cpu shooting up and down at weird rates (websv.exe is running higher than normal too). Last night i thought maybe i had somehow corrupted my avast! after a weird connection error during a list update so i removed avast! completely and my WoW problem disappeared. As soon as i re-installed it I get the same delay in commands.

I also have noticed the issue with Team Fortress2 as well.
I play WoW full screen.

ATI Radeon 9550
Intel P4 2.6
2 GB RAM
Windows XP
running avast! 4.8.1169

edit, first time poster, 2 year user. love the program :)
« Last Edit: April 04, 2008, 04:25:46 PM by adikos »

Offline fishey

  • Newbie
  • *
  • Posts: 2
Re: Avast 4.8 and World of Warcraft
« Reply #23 on: April 04, 2008, 06:44:42 PM »
i also have this problem with
ut2004 (demo)
WoW
elderscrolls oblivion (to a lesser degree but still there)

visiontech radeon x1300  ati  256mb
amd athalon 3400+ 2.4ghz
2.5g ram
fullscreen
win xp  media center
avast 4.8.1169

Offline Vlk

  • Avast CEO
  • Serious Graphoman
  • *
  • Posts: 11664
  • Please don't send me IM's. Email only. Thx.
    • ALWIL Software
Re: Avast 4.8 and World of Warcraft
« Reply #24 on: April 04, 2008, 08:09:05 PM »
Could you please try if stopping the "avast! antivirus" service has any effect?

Control Panel -> Administrative Tools -> Services.


Thanks
Vlk
If at first you don't succeed, then skydiving's not for you.

Offline wiesshund

  • Newbie
  • *
  • Posts: 5
Re: Avast 4.8 and World of Warcraft
« Reply #25 on: April 04, 2008, 09:47:35 PM »
Cant shutdown AshDisp.exe but i assume thats only the taskbar icon and should not matter?

Anyways shut down services, will report back on if it fixes the trouble or not.

[EDIT]
No it seems to still be a problem with services stopped.

Is a non issue with avast uninstalled though.
Bummer
« Last Edit: April 04, 2008, 10:44:44 PM by wiesshund »

Offline FulValBot

  • Jr. Member
  • **
  • Posts: 20
Re: Avast 4.8 and World of Warcraft
« Reply #26 on: April 04, 2008, 10:10:46 PM »
there are some serious problems with ping on all games with avast 4.8 -.-

Offline Vlk

  • Avast CEO
  • Serious Graphoman
  • *
  • Posts: 11664
  • Please don't send me IM's. Email only. Thx.
    • ALWIL Software
Re: Avast 4.8 and World of Warcraft
« Reply #27 on: April 04, 2008, 10:16:25 PM »
The high ping values may actually be a red herring.

I mean, even if the ping values reported by a game are high, it may actually be a consequence of something else (e.g. high CPU load etc.).
If at first you don't succeed, then skydiving's not for you.

Offline wiesshund

  • Newbie
  • *
  • Posts: 5
Re: Avast 4.8 and World of Warcraft
« Reply #28 on: April 04, 2008, 11:02:28 PM »
Is there a link to download the old 4.7 version?
I uninstalled avast and the problem totaly went away

But i dont wanna be Avastless

Offline adikos

  • Newbie
  • *
  • Posts: 3
Re: Avast 4.8 and World of Warcraft
« Reply #29 on: April 05, 2008, 12:15:11 AM »
i noticed the high pings when i was playing Team Fortress2, i'll look at wow.

i stopped avast! antivirus in my services and gonna see how it works now.

i would add with my wow its like my controls have been hijacked, i even noticed that my mouse icon disappears, im not sure if thats a product of the delay and its just moving to fast when it all comes back to speed. in chat i can start typing an sentence and it starts out normal and then boom stops and if i keep typing its like watching myself type it all 2 seconds later, ie comes out in single letters not chunks.

also has anyone else noticed the login screen is delayed? when the portal entrance shows i see it for 5 seconds before the login name/password box appears and i never recall it ever being that way.
« Last Edit: April 05, 2008, 12:22:09 AM by adikos »